Can Filler Injections cause Bruising leading to Hemosiderin?

I had rhinoplasty and fat grafting under the eyes for hollows Jan 31, 2014. I had hemosiderin staining below the eyes, high cheekbone area. Laser treatments have helped tremendously and almost healed. I'm considering getting some very superficial fillers near my nose around the cheeks as there is some very slight indents that make my face look a little flat in that area. Can filler injections cause bruising leadering to hemosiderin?

Doctor Answers (6)

Hemosiderin deposit after filler injection

+1
Thanks for your question,
It is uncommon to have Hemosiderin deposit after filler injection. However, it is important to note it can happen with any procedure. The great news is that its possibility can be reduced with applying ice, taking Arnica prior to surgery and using laser if it happens. Again it is unlikely that you would have the problem if you follow our advice of avoiding specific medications.
Best wishes 


Orange County Plastic Surgeon
5.0 out of 5 stars 108 reviews

Filler injections and hemosiderin staining

+1
The short answer to your question is that any procedure, even minimally invasive ones can cause bruising which can result in deposits of hemosiderin that stain the skin. You might consider arnica  Montana pills prior to the procedure to minimize risks of bruising, ice packs afterwards, etc. The risk I would presume from the injections should be very small however.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Can Injections Cause Hemosiderin Staining

+1
Hi Ms. Mejia.  Yes, injections can cause hemosiderin staining, but rarely do.  The bruising associated with injection procedures is rarely serious enough to have this effect.  If it does, we use q-switched lasers to pull the excess melanin away from the surface to get rid of the staining.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Can Filler Injection Cause Hemosiderin

+1
The simple answer to this is yes, and if this occurs IPL, pulsed dye laser, or KTP laser can be used to treat this condition somewhat.  I wish you the best of luck, Dr. Emer.

Jason Emer, MD
San Francisco Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Can Filler Injections cause Bruising leading to Hemosiderin?

+1
   Injections of any kind can cause bruising.

Kenneth Hughes, MD

Los Angeles, CA.................................

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 177 reviews

Bruising after filler

+1
Any bruise runs the risk of leaving behind hemosiderin, whether from surgery or from needles. That being said, the bruises from filler are much smaller than bruises from surgery. As a result, the risk for iron deposition (hemosiderin) is low. When it occurs, it is temporary but can take many months to resolve on its own (lasers can speed up the resolution). If a procedure with bruising potential is planned, prevention of hemosiderin staining is best. Avoid blood thinners, such as aspirin, NSAIDS, and many herbals, prior to the procedure. Using sunblock SPF >30 and/or staying out of the sun can help ensure any bruises resolve uneventfully.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.